MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implantation procedure, trailing haptic broken in eye.The procedure was completed on the same day.Additional information has been requested, yet no new information received.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11 the lens was returned positioned incorrectly in the lens case inside the lens carton.Solution was dried on the lens.The optic was cut into two portions, typical of an insertion and removal.One haptic was broken in the gusset area.The broken haptic was returned to the well area of the lens case.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause cannot be determined for the reported complaint.The lens was returned cut into pieces, typical of an insertion and removal.The reported broken haptic damage was observed.The position of the lens and haptics during delivery cannot be confirmed based on the sample evaluation.The broken haptic was reported as the trailing haptic.It is unknown if the lens was in the correct position for advancement per the ifu (instruction for use).Using holding forceps, grasp the lens by the optic edge and gently place the anterior lens side up into the back of the ovd (ophthalmic visco surgical device)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly, causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25093752
Report Number1119421-2026-00963
Device Sequence Number5031073
Product Code MJP
UDI-Device Identifier00380652410595
UDI-Public(01)00380652410595(17)270709(11)230711(10)15675826
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T5
Device Lot Number15675826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D.; MONARCH III IOL, INJECTOR.; PROVISC OVD.; VISCOAT OVD.
Patient Age83 YR
Patient SexMale